Alert archive / Oregon / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Aug 5, 2012, 6:19 PM PDT for Deschutes County, Oregon. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 6:19 PM PDT (01:19 UTC)
- Expired
- Aug 5, 2012, 7:15 PM PDT
- In force
- 56 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
County Deschutes County, OR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:49 PM PDT | HAIL 0.5 | 1 Sse Deschutes River W, OR | THUNDERSTORM WITH 1/4 INCH TO 1/2 INCH HAIL COVERING THE GROUND. |
| Aug 5, 6:50 PM PDT | HAIL 1 | 1 Sw Deschutes River Wo, OR | GENERAL PUBLIC REPORTED QUARTER SIZE HAIL THAT BEGIN TO ACCUMULATE, AND HEAVY RAIN SHOWERS. |
| Aug 5, 7:00 PM PDT | HAIL 1 | 4 Ssw Bend, OR | IN A 2 HOUR PERIOD 1.26 INCHES OF RAIN FELL, ACCOMPANIE BY A VERY SHORT HAIL SHOWER OF QUARTER INCH SIZED HAIL. THE WINDS REACHED 30 MPH WITH THE SHOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS56 KPDT 060119
SVRPDT
ORC017-060215-
/O.NEW.KPDT.SV.W.0034.120806T0119Z-120806T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
619 PM PDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DESCHUTES COUNTY IN CENTRAL OREGON...
* UNTIL 715 PM PDT
* AT 615 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LA
PINE...OR 35 MILES SOUTHWEST OF BEND...AND MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
RIVERS...SUNRIVER AND DESCHUTES RIVER WOODS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. THIS STORM WILL ALSO PRODUCE LOCAL HEAVY RAIN AND
FREQUENT LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4361 12153 4362 12191 4392 12189 4394 12187
4395 12187 4404 12111 4366 12100 4361 12152
TIME...MOT...LOC 0118Z 169DEG 14KT 4362 12161
$$
GKH2 follow-up statements
475
WWUS56 KPDT 060155
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
655 PM PDT SUN AUG 5 2012
ORC017-060215-
/O.CON.KPDT.SV.W.0034.000000T0000Z-120806T0215Z/
DESCHUTES OR-
655 PM PDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR SOUTHWESTERN DESCHUTES COUNTY...
AT 649 PM PDT...NATIONAL WEATHER SERVICE RADAR AND TRAINED WEATHER
SPOTTERS REPORTED TWO SEVERE THUNDERSTORMS. ONE STORM WAS LOCATED 8
MILES NORTHWEST OF LA PINE...THE OTHER 7 MILES SOUTH OF BEND...
MOVING NORTH AT 15 MPH. THE STORM NEAR LA PINE HAS WEAKENED SOME
WHILE THE STORM SOUTH OF BEND HAS STRENGTHENED.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
RIVERS...SUNRIVER...DESCHUTES RIVER WOODS AND THE SOUTHERN BEND
SUBURBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. IT HAS ALSO PRODUCED FREQUENT LIGHTNING AND LOCAL
HEAVY RAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 4361 12153 4362 12191 4392 12189 4394 12187
4395 12187 4404 12111 4366 12100 4361 12152
TIME...MOT...LOC 0152Z 169DEG 14KT 4375 12164
$$
GKH247
WWUS56 KPDT 060216
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
716 PM PDT SUN AUG 5 2012
ORC017-060223-
/O.EXP.KPDT.SV.W.0034.000000T0000Z-120806T0215Z/
DESCHUTES OR-
716 PM PDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DESCHUTES COUNTY
WILL EXPIRE AT 715 PM PDT...
THE SEVERE THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL DESCHUTES
COUNTY HAVE WEAKENED DURING THE PAST TWENTY MINUTES. THUS THE SEVERE
THUNDERSTORM WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE. THE
OTHER SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DESCHUTES AND
CROOK COUNTIES CONTINUES AT THIS TIME.
LAT...LON 4361 12153 4362 12191 4392 12189 4394 12187
4395 12187 4404 12111 4366 12100 4361 12152
TIME...MOT...LOC 0213Z 169DEG 14KT 4383 12166
$$
GKHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:55 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 5, 2:55 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PDT SUN AUG 5 2012
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...A STRONG TILTED RIDGE
REMAINS OVER THE AREA AND WILL CONTINUE TO DO SO THROUGH WEDNESDAY
THOUGH A COUPLE OF DISTURBANCES WILL RESHAPE IT OVER TIME. THE RIDGE
IS ORIENTED EAST-WEST CURRENTLY AND A DISTURBANCE MOVING INTO
SOUTHERN OREGON IS WEAKENING THE RIDGE FROM BELOW AS IT MOVES NORTH.
THE DISTURBANCE WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND
CROSS THE AREA OVERNIGHT AND TOMORROW MORNING. SATELLITE IMAGERY
SHOWS AN INITIAL BAND OF MOISTURE IN SOUTHERN OREGON WHICH IS
GENERATING AN OCCASIONAL THUNDERSTORM. WITH THE HOT CONDITIONS
TODAY, THE ATMOSPHERE IS UNSTABLE AND EXPECT THUNDERSTORMS TO
DEVELOP IN CENTRAL OREGON A FEW HOURS FROM NOW. BEHIND THIS BAND OF
MOISTURE, A MORE ENHANCED CLUSTER OF THUNDERSTORMS HAS DEVELOPED IN
CENTRAL AND NORTHERN NEVADA AND IT LOOKS LIKE THIS FEATURE WILL MOVE
INTO OUR AREA THIS EVENING BEHIND THE INITIAL MOISTURE BAND. EXPECT
THAT A BAND OF THUNDERSTORMS WILL MOVE NORTH ACROSS THE AREA
OVERNIGHT AND THROUGH THE COLUMBIA BASIN IN THE MORNING BEFORE
MOVING OUT OF THE AREA BY THE AFTERNOON. TEMPERATURES MONDAY WILL BE
SIMILAR TO TODAY AND WITH LINGERING MOISTURE FROM EARLIER STORMS,
EXPECT THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS WELL THOUGH
THERE IS NO SIGNIFICANT DISTURBANCE TO PROVIDE LIFT AND HELP START
THUNDERSTORM DEVELOPMENT. HAVE BEEN LOOKING AT OBSERVATIONS FROM
AREAS SOUTH OF US THIS AFTERNOON AND FIND LITTLE IN THE
PRECIPITATION, MOSTLY A COUPLE OF HUNDREDTHS AT BEST THOUGH THERE
ARE A FEW ISOLATED HIGHER AMOUNTS. EXPECT THAT THUNDERSTORMS WILL BE
HIGH BASED AND MOST RAIN WILL EVAPORATE BEFORE REACHING THE SURFACE.
DO NOT EXPECT ANY SEVERE STORMS, BUT A FEW COULD HAVE HAIL AND GUSTY
WINDS. WITH THE DRY CONDITIONS BOTH IN THE ATMOSPHERE AND AT THE
SURFACE, LIGHTNING CAUSED FIRES WILL BE THE BIGGEST CONCERN. A RED
FLAG WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING. SEE PRODUCT
PDXRFWPDT FOR MORE DETAILS.
AFTER THE DISTURBANCE EXITS MONDAY AFTERNOON THE RIDGE WILL CONTINUE
TO DOMINATE THE PACIFIC NORTHWEST. TUESDAY AND WEDNESDAY, HOT AND
UNSTABLE CONDITIONS WILL CONTINUE AND MODELS SHOW JUST ENOUGH MID
LEVEL MOISTURE THAT I COULD NOT RULE OUT A FEW THUNDERSTORMS, MAINLY
OVER THE EASTERN MOUNTAINS, SO LEFT A SLIGHT CHANCE IN THE AFTERNOON
AND EVENING. A WEAK RIPPLE IN THE FLOW MAY HELP MONDAY AFTERNOON AND
A STRONGER WAVE TUESDAY AFTERNOON WILL GIVE A GREATER CHANCE
THEN. ANY STORMS THAT DEVELOP WILL CONTINUE TO HAVE LITTLE TO NO
RAIN. TEMPERATURES WILL COOL A DEGREE OR TWO MONDAY AND TUESDAY BUT
WILL STILL REMAIN IN THE MID TO UPPER 90S WITH 80S AND LOWER 90S IN
THE MOUNTAINS. PERRY
.FIRE WEATHER...RED FLAG WARNINGS ARE IN EFFECT FOR THE FIRE WEATHER
DISTRICT LATE TODAY THROUGH MONDAY EVENING. AN UPPER LEVEL TROUGH
WILL MOVE NORTHWARD FROM CALIFORNIA ACROSS OREGON AND WASHINGTON.
THIS SYSTEM HAS MID AND HIGH LEVEL MONSOON MOISTURE AND INSTABILITY.
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN
OREGON LATE THIS AFTERNOON AND MOVE NORTH ACROSS THE DISTRICT
OVERNIGHT. THE STORMS WILL PRODUCE MINIMAL AMOUNTS OF RAINFALL. IN
ADDITION TO THE STORMS HIGH TEMPERATURES TODAY AND MONDAY WILL BE IN
THE 90S WITH HUMIDITIES OF 10-20 PERCENT. MORE STORMS COULD DEVELOP
ON MONDAY AS AIRMASS REMAINS UNSTABLE. 94
&&
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS ARE EXHIBITING
STRONG AGREEMENT THROUGH THE EXTENDED PERIOD IN TERMS OF SHOWING A
MID/UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG THE ROCKIES, WHICH WILL
FORCE THE SEVERE DROUGHT TO PERSIST OVER THE CENTRAL NORTH AMERICAN
CONTINENT, WHILE A MID/UPPER LEVEL LOW REMAINS PARKED IN THE GULF OF
ALASKA. THIS SYNOPTIC SCALE PRESSURE PATTERN IN THE MID/UPPER
TROPOSPHERE WILL IMPOSE A BROAD FETCH OF SOUTHWEST WINDS ALOFT OVER
THE PACIFIC NORTHWEST FOR DRY AND STABLE CONDITIONS FROM WEDNESDAY
NIGHT THROUGH SUNDAY. THE 12Z GFS RUN SHOWS SOME CONVECTION
POTENTIAL OVER THE MOUNTAINS OF NE OREGON AND SE WASHINGTON DURING
THE AFTERNOON/EVENING ON SATURDAY AND SUNDAY. AS SUCH I HAVE
FORECASTED A SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS FOR
BOTH DAYS IN THE AFOREMENTIONED AREAS. POLAN
&&
.AVIATION...00Z TAFS...VFR CONDITIONS WILL PERSIST DURING THE NEXT
24 HOURS. AN ENERGETIC AND PRONOUNCED MID/UPPER LEVEL TROUGH IN FAR
NORTHERN CALIFORNIA THIS AFTERNOON WILL MOVE NORTH AND TRIGGER
ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON OVER
SOUTH-CENTRAL OREGON. THE THUNDERSTORMS WILL MOVE OUT OF KLAMATH
COUNTY NORTHWARD INTO DESCHUTES AND CROOK COUNTIES BY AROUND 02Z AND
THEN CONTINUE MOVING NORTHWARD BEGIN IMPACTING KBDN AND KRDM BY
AROUND 06/03Z. THE STORMS AT KRDM AND KBDN WILL BE HIGH BASED, WITH
CB CLOUD BASES AROUND 10000 TO 11000 FT AGL. THUNDERSTORMS WITH VERY
LITTLE RAIN WILL SPREAD NORTH AND EAST AND ARE EXPECTED TO REACH
KDLS...KPDT...KALW AND KPSC BY AROUND 06/10Z-11Z. THUNDERSTORMS
THEN ARRIVE AT KYKM BY AROUND 06/13Z, OR JUST AFTER DAYBREAK ON
MONDAY. WINDS WILL GENERALLY BE 5-10 KTS WITH DIRECTIONS LARGELY
TERRAIN DRIVEN DURING DAYTIME BY SURFACE HEATING OVER MOUNTAINS
FOLLOWED BY DRAINAGE WINDS FROM THE MOUNTAINS AT NIGHT. WIND GUSTS
COULD BE STRONG WITH THUNDERSTORMS WITH GUSTS IN THUNDERSTORMS
OUTFLOW OF 30-40 KTS. SOME THUNDERSTORMS IN CENTRAL OREGON WILL BE
CAPABLE OF PRODUCING SMALL HAIL THIS EVENING. POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 66 98 62 97 / 20 30 10 10
ALW 70 96 68 96 / 20 30 10 10
PSC 68 99 65 99 / 20 20 10 10
YKM 68 96 64 96 / 20 30 10 10
HRI 66 98 64 98 / 20 20 10 10
ELN 65 96 62 96 / 20 30 10 10
RDM 56 94 54 94 / 30 20 10 10
LGD 60 91 56 93 / 20 30 20 20
GCD 59 92 57 93 / 30 20 10 20
DLS 69 94 66 93 / 30 30 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY
ORZ041-044-049-050-502-507-508.
RED FLAG WARNING UNTIL 11 PM PDT MONDAY ORZ042-503-505-506-509.
WA...RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY
WAZ024-026>030-520-521.
&&
THREAT INDEX
MONDAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/99/99/94Hazardous weather outlook, Aug 5, 10:53 AM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1053 AM PDT SUN AUG 5 2012
CORRECTED TO REMOVE FIRE WEATHER WATCH FROM TODAY AND MONDAY
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
061215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
610 AM PDT SUN AUG 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
RED FLAG WARNING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A DISTURBANCE IS EXPECTED TO MOVE INTO CENTRAL OREGON AND COMBINE
WITH DAYTIME HEATING AND MOISTURE TO PRODUCE THUNDERSTORMS LATE THIS
AFTERNOON. THE STORMS SHOULD PERSIST INTO TONIGHT AND MIGRATE INTO
SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON AS WELL AS THE
AREA MOUNTAINS. DUE TO THE FREQUENT LIGHTNING AND LITTLE RAIN COMING
FROM THE STORMS...THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
AND A RED FLAG WARNING IS IN EFFECT ACROSS PORTIONS OF THE AREA INTO
TONIGHT. ADDITIONAL INFORMATION CAN BE FOUND UNDER THE HEADER
PDXRFWPDT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RED FLAG WARNING MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A DISTURBANCE IS FORECAST TO TRACK ACROSS AND THEN AWAY FROM THE
AREA ON MONDAY. HOWEVER MOISTURE WILL REMAIN ACROSS THE REGION AND
COMBINE WITH DAYTIME HEATING. THE COMBINATION OF THE TWO WILL MAKE
THE ATMOSPHERE INCREASINGLY UNSTABLE AND THUNDERSTORMS ARE POSSIBLE
ACROSS THE AREA ON MONDAY. LIGHTNING FROM THE THUNDERSTORMS WILL
MAKE FOR CRITICAL FIRE WEATHER CONDITIONS AND A RED FLAG WARNING IS
IN EFFECT MONDAY AND MONDAY NIGHT. ADDITIONAL INFORMATION CAN BE
FOUND UNDER THE HEADER PDXRFWPDT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Aug 5, 5:58 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
558 PM PDT SUN AUG 5 2012
ORZ509-060200-
EAST SLOPES OF THE OREGON CASCADES OR-
558 PM PDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESCHUTES COUNTY
UNTIL 700 PM PDT...
AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LA PINE...OR 37 MILES
SOUTHWEST OF BEND...MOVING NORTH-NORTHWEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4375 12199 4375 12198 4386 12198 4389 12195
4396 12144 4363 12124 4361 12186
TIME...MOT...LOC 0057Z 173DEG 11KT 4359 12165The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:58 PM PDT | Special Weather Statement | PDT | Deschutes | 62 min |
| Aug 5, 6:49 PM PDT | Severe Thunderstorm Warning | PDT | Crook, Deschutes | 56 min |
| Aug 6, 9:01 AM PDT | Heat Advisory | PDT | Morrow, Umatilla | 36 hr |
Nearby
Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.